Dr Tony Huynh

Research Overview

My main research area is combinatorics, with a focus on graph theory, matroids, and combinatorial optimization.  I often employ tools from structural graph theory (in particular, from the Graph Minors Project of Robertson and Seymour) in my work.  Recently, I have become interested in the theory of extended formulations, whose central question is whether a polytope can be more compactly represented as the projection of a higher dimensional polytope.  I am also active on MathOverflow and am an editor of the Matroid Union Blog.  See my personal webpage for more information.

Selected Publications

[1] Conforti, Michele ; Fiorini, Samuel ; Huynh, Tony ; Joret, Gwenaël ; Weltge, Stefan. "The stable set problem in graphs with bounded genus and bounded odd cycle packing number". Proceedings of the Annual ACM-SIAM Symposium on Discrete Algorithms: 31st Annual ACM-SIAM Symposium on Discrete Algorithms, SODA 2020; Salt Lake City; United States; 5 January 2020 through 8 January 2020. editor / Shuchi Chawla. USA : Association for Computing Machinery (ACM), 2020. pp. 2896-2915 (Proceedings of the Annual ACM-SIAM Symposium on Discrete Algorithms). https://doi.org/10.1137/1.9781611975994.176

[2] Van Batenburg, Wouter Cames ; Huynh, Tony ; Joret, Gwenaël ; Raymond, Jean Florent. "A tight Erdős-Pósa function for planar minors". Proceedings of the Thirtieth Annual ACM-SIAM Symposium on Discrete Algorithms: 30th Annual ACM-SIAM Symposium on Discrete Algorithms, SODA 2019; San Diego; United States; 6 January 2019 through 9 January 2019. Philadelphia PA USA : Society for Industrial & Applied Mathematics (SIAM), 2019. pp. 1485-1500. https://doi.org/10.19086/aic.10807

[3] Huynh, Tony ; Joos, Felix ; Wollan, Paul. "A Unified Erdős–Pósa Theorem for Constrained Cycles". In: Combinatorica. 2019 ; Vol. 39, No. 1. pp. 91-133. https://doi.org/10.1007/s00493-017-3683-z

[4] Geelen, Jim ; Huynh, Tony ; Bruce Richter, R. "Explicit bounds for graph minors". In: Journal of Combinatorial Theory, Series B. 2018 ; Vol. 132. pp. 80-106. https://doi.org/10.1016/j.jctb.2018.03.004

[5] Benchetrit, Yohann ; Fiorini, Samuel ; Huynh, Tony ; Weltge, Stefan. "Characterizing polytopes in the 0/1-cube with bounded Chvátal-Gomory rank". In: Mathematics of Operations Research. 2018 ; Vol. 43, No. 3. pp. 718-725. https://doi.org/10.1287/moor.2017.0880